MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD300STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a chronic occlusion opening procedure, physician selected the subject guidewire for superselective catheterization.When the subject guidewire reached the lesion, it was unable to advance through the stenotic segment but could be retracted.The physician felt that the push/pull force transmission through the subject guidewire was abnormal.Thus, for safety reasons withdrew the subject guidewire.Upon withdrawal, it was found that the distal tip of the subject guidewire was fractured, breaking completely apart upon removal.Thus, the subject guidewire was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
D9 product available to stryker: updated d9 returned to manufacturer on: updated h3 device evaluated by mfg: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, it was observed that the guidewire was seen to be broken/fractured 291 cm from the proximal.The guidewire distal end was seen to be slightly kinked/bend.The core wire distal end was observed through the distal tip dome.Functional inspection could not be performed due to the damage noted to the guidewire.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal tip broken/fractured during use was confirmed during analysis.The reported device difficulty engaging target vessel and guidewire difficult to advance could not be replicated; however, the analysis results are consistent with the reported event.The device failed to meet specification when received due to the damage noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that after the guidewire reached the lesion site, it was unable to advance through the stenotic segment but could be retracted.The physician felt that the force transmission through the guidewire was abnormal.For safety reasons, the guidewire was withdrawn back into the microcatheter and then both the microcatheter and the guidewire were removed from the body together.Once outside the body, the guidewire was removed from the microcatheter and was found to be already fractured, breaking completely apart upon removal.Additional information received indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was not tortuous.The device was returned, and it was confirmed that the distal end had been fractured, there was also some kinking noted to the distal end.It is probable that the device may have experienced difficulties in advance and been damaged due to anatomical and/or procedural factors present during the attempt to advance through the stenotic segment.An assignable cause of procedural factors will be assigned to the reported ¿guidewire distal end/tip broken/fractured during use¿, ¿ device difficulty engaging target vessel¿ and ¿ guidewire difficult to advance¿ and to the analysed ¿guidewire distal tip broken/fractured during use¿ and ¿guidewire distal end/tip kinked/bent¿, as the issue is associated with a product that meets company¿s design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 STANDARD ST 300CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21822665
Report Number3012931345-2025-00077
Device Sequence Number9281346
Product Code MOF
UDI-Device Identifier07613327508505
UDI-Public(01)07613327508505(17)271210(10)0000766428
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD300STR
Device Lot Number0000766428
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient SexUnknown
Patient RaceAsian